View Complete Reference

Jolion, JM (2001)

Images and Benford's Law

Journal of Mathematical Imaging and Vision 14(1), pp. 73-81.

ISSN/ISBN: 0924-9907 DOI: 10.1023/A:1008363415314

Abstract: Benford's law had been proposed in the past as a way to modelize the probability distribution of the first digit in a set of natural numbers. We show in this paper that the magnitude of the gradient of an image obeys this law. We show, experimentally, that this also applies for the laplacian pyramid code. This yields to the field of entropy based coding which takes advantage of the a priori information about the probability of any symbol in the signal.

@article {MR1818436, AUTHOR = {Jolion, Jean-Michel}, TITLE = {Images and {B}enford's law}, JOURNAL = {J. Math. Imaging Vision}, FJOURNAL = {Journal of Mathematical Imaging and Vision}, VOLUME = {14}, YEAR = {2001}, NUMBER = {1}, PAGES = {73--81}, ISSN = {0924-9907}, CODEN = {JMIVEK}, MRCLASS = {94A08 (68U10)}, MRNUMBER = {1818436 (2001m:94007)}, DOI = {10.1023/A:1008363415314}, URL = {}, }

Reference Type: Journal Article

Subject Area(s): Image Processing